MAUDE Adverse Event Report: EXACTECH, INC. ANKLE TIBIAL CENTER PUNCH; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

EXACTECH, INC. ANKLE TIBIAL CENTER PUNCH; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number ANKLE TIBIAL CENTER PUNCH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during shipping/receiving, when the loaner kit returned to our warehouse, our team recognized the breakage of the device.During surgical use, hard sclerotic bone was detected in the young patient which led to the necessity of applying more force to the impactor.In conclusion, the force led to a breakage of the device.There was no no parts or pieces fell into the patient wound site and there was less than 5-minutes surgical delay/prolongation.Patient was last known to be in stable condition following the event.Images received.The product will be return.No other surgical information provided.
 
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
(h3) the broken center peg punch reported was likely the result of both high impaction forces and the patient¿s hard bone, which led to crack initiation, propagation, and ultimate fracture of the peg punch tip.The most probable root cause associated with the reported event of ¿broken / non-functional¿ is associated with a partial or full-thickness crack in the device materials.Section d4: lot number.

Brand Name
ANKLE TIBIAL CENTER PUNCH
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66 court
gainesville, FL 32653
3523771140
MDR Report Key17260412
Report Number1038671-2023-01542
Device Sequence Number17617050
Product Code HSN
UDI-Device Identifier10885862290878
UDI-Public10885862290878
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K152217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANKLE TIBIAL CENTER PUNCH
Device Catalogue Number351-10-26
Device Lot Number287617003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2023
Supplement Date Received by Manufacturer09/12/2023
04/29/2026
Initial Report FDA Received Date07/05/2023
Supplement Report FDA Received Date10/09/2023
05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown